Alert archive / California / Wind Advisories in 2006

Wind Advisory 39, NWS Los Angeles, CA

July 30, 2006

NWS Los Angeles, CA issued this wind advisory at Jul 30, 2006, 12:23 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2006, 12:23 PM PDT (19:23 UTC)
Expired
Jul 30, 2006, 8:14 PM PDT
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 301923
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1223 PM PDT SUN JUL 30 2006

CAZ059-310130-
/O.NEW.KLOX.WI.Y.0039.060730T1923Z-060731T0400Z/
ANTELOPE VALLEY-
1223 PM PDT SUN JUL 30 2006

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

STRONG ONSHORE FLOW THROUGH THE ANTELOPE VALLEY TODAY WILL CREATE
WINDS IN EXCESS OF 35 MPH AT TIMES THROUGH THE EVENING HOURS.
LOCAL WIND GUSTS AS HIGH AS 50 MPH ARE POSSIBLE...ESPECIALLY IN
THE WESTERN PORTION...BETWEEN INTERSTATE 5 AND LANCASTER.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS THE ANTELOPE VALLEY.
HIGHWAYS AFFECTED INCLUDE HIGHWAYS 14 AND 138. EXPECT REDUCED
VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED
FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF
CONTROL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WOFFORD
2 follow-up statements
000 
WWUS76 KLOX 302201
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
301 PM PDT SUN JUL 30 2006

CAZ059-310400-
/O.CON.KLOX.WI.Y.0039.000000T0000Z-060731T0400Z/
ANTELOPE VALLEY-
301 PM PDT SUN JUL 30 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

STRONG ONSHORE FLOW THROUGH THE ANTELOPE VALLEY TODAY WILL CREATE
WINDS IN EXCESS OF 35 MPH AT TIMES THROUGH THE EVENING HOURS. LOCAL
WIND GUSTS AS HIGH AS 50 MPH ARE POSSIBLE...ESPECIALLY IN THE
WESTERN PORTION...BETWEEN INTERSTATE 5 AND LANCASTER.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS THE ANTELOPE VALLEY.
HIGHWAYS AFFECTED INCLUDE HIGHWAYS 14 AND 138. EXPECT REDUCED
VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED
FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF
CONTROL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WOFFORD
000 
WWUS76 KLOX 310314
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
814 PM PDT SUN JUL 30 2006

CAZ059-310415-
/O.CAN.KLOX.WI.Y.0039.000000T0000Z-060731T0400Z/
ANTELOPE VALLEY-
814 PM PDT SUN JUL 30 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. WINDS ACROSS THE ANTELOPE VALLEY HAVE DIMINISHED
BELOW ADVISORY LEVEL...BUT WILL STILL BLOW 15 TO 25 MPH OUT OF THE
SOUTHWEST...WITH LOCAL GUSTS TO 45 MPH OVERNIGHT.

$$

MOYER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jul 30, 11:02 AM PDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 30, 11:02 AM PDT, 1 hour 21 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED AVN
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1102 AM PDT SUN JUL 30 2006

.SHORT TERM (TODAY-TUE)...6000+ FT MARINE/MOIST LAYER CONTINUES
TODAY WITH CLOUDS WELL UP THE COASTAL MTN SLOPES. AT THE SAME TIME
WEVE GOT LOWER CEILINGS ALONG THE COAST ASSOCIATED WITH A SECOND
AND LOWER INVERSION WITH SOME PATCHY FOG AND DRIZZLE. DONT SEE MUCH
CHANGING TODAY FROM SAT WITH REGARD TO SKY CONDITIONS. PROFILERS
GENERALLY RUNNING A COUPLE DEGREES COOLER AND GRADIENTS ARE STRONGER
ONSHORE SO IT SHOULD BE A LITTLE COOLER IN MOST AREAS.

INCREASING ONSHORE FLOW TODAY WILL ENSURE ANOTHER DAY OF GUSTY WINDS
IN THE ANTELOPE VALLEY. WINDS ALREADY PICKING UP THIS MORNING AND
MIGHT HAVE TO CONSIDER A WIND ADVISORY THIS AFTERNOON.

A REMNANT CIRCULATION FROM AN OLD TROPICAL STORM IS SPINNING ABOUT
500 MILES SOUTHWEST OF LAX AND DRIFTING SLOWLY NORTH. MODELS
CONTINUE TO WEAKEN IT AND STRETCH IT OUT AS THE TROF ALONG THE WEST
COAST DEEPENS MONDAY AND TUESDAY. NOT SURE EXACTLY WHAT IMPACT THIS
WILL HAVE FOR US BUT AT BEST THERE WILL BE LITTLE CHANGE AND AT
WORSE IT COULD INSTIGATE A LITTLE MORE WIDESPREAD DRIZZLE.

AS PREVIOUS SHIFTS INDICATED THE AIRMASS GETS CONSIDERABLY DRIER
TUESDAY AS SOUTHERLY FLOW SHIFTS TO NORTHWEST BEHIND THE TROF.
AROUND THIS SAME TIME NORTHWEST FLOW WILL BE INCREASING ALONG OUR
COASTAL WATERS, WHICH LIKELY WILL INDUCE MORE COASTAL UPWELLING AND
A SIGNIFICANT DROP IN SSTS. IN TURN, WE SHOULD SEE OVERNIGHT LOWS
DROPPING TO MORE NORMAL LEVELS AND DAYTIME HIGHS WILL BE COOLER AS
WELL.

.LONG TERM (WED-SAT)...NOT MUCH CHANGE THROUGH THE LATTER PORTION OF
THE WEEK INTO NEXT WEEKEND. LONG WAVE TROF REMAINS IN PLACE WITH A
DRY WEST TO SOUTHWEST FLOW ALOFT. A FEW LITTLE IMPULSES WILL PASS
THROUGH THE TROF FROM TIME TO TIME, POSSIBLY CAUSING SOME ISOLATED
DRIZZLE DURING THE LATE NIGHT/EARLY MORNING HOURS. OTHERWISE, EXPECT
THIS DEEP MARINE LYR PATTERN TO CONTINUE SOUTH OF PT CONCEPTION WITH
PARTLY CLOUDY SKIES BY AFTERNOON.

&&

.AVIATION...UPPER LEVEL HIGH CENTERED OVER AZ WITH A WEAK TROUGH
CENTERED ALONG 125W AND MODERATE S FLOW OVER THE AREA. UPPER LEVEL
MOISTURE WILL CONTINUE TO STREAM N WELL OFFSHORE TODAY THEN BEGIN TO
SHIFT EAST MON MORNING AS A TROUGH OFF THE PAC NW APPROACHES NRN CA.
RELATIVELY DEEP LOW LEVEL MOISTURE WILL PERSIST OVER THE AREA WITH
CLOUD TOPS NEAR 6.2KFT. NW LOW LEVEL FLOW WILL ACCELERATE OVER THE
COASTAL WATERS NORTH OF POINT CONCEPTION OVERNIGHT IN RESPONSE TO
THE PACIFIC HIGH BUILDING EAST AND LOW CLOUDS WILL MIX OUT WITHIN
THE THE DESCENDING FLOW ALONG THE SLO/SB COUNTY COAST MON MORNING.
CATALINA EDDY WILL DEVELOP OVERNIGHT AS WELL AND LOW CLOUDS WILL
PERSIST NEARSHORE AS WELL AS OVER THE COASTAL VALLEYS. MEX/MAV WERE
SIMILAR THOUGH HAVE DEVIATED AND INDICATED LOWER CIGS ESPECIALLY
NORTH OF POINT CONCEPTION MON MORNING AS WELL AS INDICATED VFR
CONDITIONS THIS AFTERNOON.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
NONE

&&

PUBLIC...WOFFORD
AVIATION...FORWOOD
Hazardous weather outlook, Jul 30, 6:00 AM PDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT SUN JUL 30 2006

CAZ034>041-044>047-051>054-059-087-088-311300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PDT SUN JUL 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

LOCAL WIND GUSTS OF 45 TO 50 MPH WILL OCCUR TODAY IN THE MOUNTAINS
AND DESERTS...MOSTLY ON EXPOSED RIDGELINES. THESE WINDS COULD ALSO
STIR UP SOME AREAS OF BLOWING DUST. ELSEWHERE...NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

RORKE

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.